• question-icon

    What causes swelling in the feet while on Atorvastatin and Valsartan?

default
Posted on Tue, 8 Aug 2017 in Kidney Conditions
Question: How can I treat adema caused by sodium
doctor
Answered by Dr. Panagiotis Zografakis 39 minutes later
Brief Answer:
diuretics, sodium restriction...

Detailed Answer:
Hello,

if heart failure is the underlying cause then diuretics and sodium restriction should help a lot. You haven't mentioned your medical history or the drugs you're using so I can't suggest anything more specific than that. Sodium restriction means that you should not add salt to your food and also avoid salted food like salami, cheese, too much bread, etc

There are 3 main types of diuretics for such cases. Thiazides and similar drugs is the first one. Hydrochlorothiazide (HCT) is a commonly used drug particularly in combination with various antihypertensives.
Furosemide is the main drug of the second type. It's very effective to quickly remove excessive water from the body and reduce peripheral swelling due to heart failure.
Spironolactone is another (less potent) diuretic which helps in advanced heart failure as an adjunct to the other drugs.

If the cause is different (for example cirrhosis, nephrotic syndrome, etc) then the approach might be different as well.

I hope you find my comments helpful! I'll be glad to discuss this further with you, if you'd like to provide more details.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis 17 minutes later
I take to pills atorvastatin 20mg and valsartan.can you name an over the counter drug .Iwant to get the water out of my legs.My doctor says it is not that bad yet.
doctor
Answered by Dr. Panagiotis Zografakis 7 minutes later
Brief Answer:
only prescription drugs can do that...

Detailed Answer:
I'm afraid I can't!
Only prescription drugs may do that. If your feet are not that swollen that you can't wear your shoes then I would suggest following your doctor's advice. Elevating the legs will help. Keep in mind that diuretics have a lot of untoward effects, so using them without medical indication can be dangerous.

If your doctor agrees you can use a little furosemide which acts very fast but requires care to avoid dehydration and other side effects like hypokalemia.

Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3693 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Valsartan

doctor1 MD

Hello, My 87-year-old father s blood pressure this morning is 73 over 45. He takes Valsartan everyday but I did not give it to him today as I...

doctor1 MD

I was on Diovan for two months and started getting these itchy rashes all over my body. Had to go see a med doctor and he took me off the diovan....

doctor1 MD

I am a 73 yr old man, 62 kilos with high blood pressure for these last 20 yrs but it is successfully being treated. I do sports, don t smoke and...

doctor1 MD

Hello, I forgot my medicine, I need to take Valsartan every day, the name of my medicine is Valpression this medicine is from Italy. In this moment...

doctor1 MD

I have felt nauseous since about 11am. I had big breakfast. Nausea off and on most of the day. Decided to check blood pressure . Left arm 167/83....

doctor1 MD

I have just taken my first Hydralazine. im concerned about taking them every 6 hours round the clock, even though my blood pressure is high. Dr....

doctor1 MD

Please advise, in your opinion, the best blood pressure medication to take that will cause least side effects

Get personalised answers from verified doctor in minutes across 80+ specialties

188 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Panagiotis Zografakis
  • Q - Suggest treatment for splenic cyst

  • Q - What causes dry throat?

  • Q - What causes itching in breast?

  • Q - What causes chest pain and heart burn?

  • Q - Suggest treatment for pain in heels

  • Q - Can i take Paxil along with Clonidine?

  • Q - Suggest ways to manage diabetes

  • Q - Does taking Plaquinel for lupus affect the memory?

  • Q - What does an enlarged lymph node on neck indicate?

  • Q - Is infection possible by touching a dead bird despite using a disinfectant?

backtotop2